# SDR 2003FA0000600

- Difficulty date: January 2, 2003
- Submitted: June 6, 2003
- Operation: General aviation
- Aircraft: N3893U
- Make and model: Bell 206L-3
- Aircraft serial: 51020
- Engine: Allsn 250C30
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Scavenge Pump
- Condition: Inoperative
- Location: Gearbox
- Part time: 5,989 hours
- Component: Gearbox
- Component part number: 23039755
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING BUCKET SLING TRAINING, AIRCRAFT STARTED SMOKING.  PILOT PERFORMED PRECAUTIONARY LANDING AND OVERTORQUED AIRCRAFT.  MAINTENANCE WAS NOTIFIED AND DISPATCHED TO RETRIEVE AIRCRAFT FROM LOCATION.  AIRCRAFT ENGINE WAS INSPECTED AND FOUND THAT THE NR 8 SCAVENGE PUMP WAS NOT FUNCTIONING.  GEARBOX WAS REPLACED AND OVERTORQUE INSPECTION WAS PERFORMED.  AIRCRAFT WAS THEN RETURNED TO SERVICE.
